Texas, 2008Wildfire in Texas, January 14, 2008
January 14, 2008 · NWS CRP · 1 event in 1 county or zone
The Hunter Brothers Ranch fire began from unknown causes. The wildfire burned 200 acres off Hwy 281 North of FM 2044.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Hunter Brothers Ranch fire began from unknown causes. The wildfire burned 200 acres off Hwy 281 North of FM 2044. (N 27 51.85, W 98 05.17). Five residences and five campers were threatened and saved. Two camper trailers destroyed. 4 fire departments, Alice EMC, Jim Wells County EMC, Texas Forest Service and DPS responded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 14, 2:48 PM CST, 43 minutes earlier.
Area forecast discussion, Jan 14, 2:48 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
248 PM CST MON JAN 14 2008
.SHORT TERM...SOME WELL-NEEDED RAIN IS IN THE OFFING OVER THE
SHORT TERM. MODELS CONTINUE TO ADVERTISE A CLOSED LOW OVER
NORTHERN MEXICO OPENING UP AS IT MOVES EAST ACROSS TEXAS. FORECAST
SOUNDINGS SHOW THE ATMOSPHERE MOISTENING UP THROUGH THE
PERIOD...BUT MAINTAINING A VERY STABLE LOWER LAYER. THIS WILL
RESULT IN GRADUALLY LOWERING OVERCAST SKIES THROUGH THE
PERIOD...WITH LIGHT RAIN COMMENCING AS ISENTROPIC LIFT FINALLY
BECOMES STRONG ENOUGH TO INITIATE PRECIP. GENERALLY WENT WITH A
SLOWED DOWN VERSION OF THE GFS TIMING...WITH INCREASING POPS
DURING THE DAY TOMORROW AND TOMORROW NIGHT PROGRESSING FROM WEST
TO EAST...THEN PRECIP BECOMING MORE FOCUSED NEAR THE COAST AS A
COASTAL LOW DEVELOPS AND TAKES OVER. KEPT TEMPERATURES NEAR
GUIDANCE...CLOSING UP DIURNAL RANGES SOMEWHAT GIVEN THICK CLOUD
COVER.
&&
.AVIATION...VFR CIGS WILL GRADUALLY LOWER TO MVFR TOWARD THE END
OF THE PERIOD. SOME LIGHT RAIN POSSIBLE OUT WEST...CREATING MVFR
VSBYS. OTHERWISE NO RESTRICTIONS ANTICIPATED. NORTHEAST WINDS WILL
PERSIST THROUGH THE PERIOD...BECOMING MORE NORTHERLY OUT WEST AS
THE LOW APPROACHES.
&&
.MARINE...SCA EXTENDED THROUGH THE PERIOD AS WINDS AND WAVES ARE
LIKELY TO STAY UP OFFSHORE OUT AHEAD OF THIS LOW AND ESPECIALLY AS
THE COASTAL LOW DEVELOPS.
&&
.LONG-TERM (WEDNESDAY THROUGH MONDAY)...THE LATEST GFS/ECMWF ARE NOW
A LITTLE FASTER WITH THE PROGRESSION OF THE S/WV OVER SOUTH TEXAS
EARLY WEDNESDAY AND THE ASSOCIATED COASTAL LOW OVER THE WESTERN
GULF. ON THE OTHER HAND...THE CANADIAN/NAM ARE SLOWER WITH THESE
FEATURES. DECIDED TO MAINTAIN THE CURRENT CONFIGURATION OF LIKELY
POPS NORTHEAST GRADED TO SLIGHT CHANCE ALONG THE RIO GRANDE IN THE
MORNING TAPERING OFF IN THE AFTERNOON...WHICH IS CONSISTENT WITH A
BLEND OF THE MODEL SOLUTIONS. THE COASTAL LOW WILL GENERATE HIGH-END
SCA CONDITIONS OVER THE GULF WITH GALE FORCE GUSTS AND 11 FEET SEAS
EARLY WEDNESDAY WITH CONDITIONS GRADUALLY IMPROVING WEDNESDAY
AFTERNOON AS THE LOW DEPARTS TO THE NORTHEAST. THE TIMING OF THE
NEXT FRONT IS HIGHLY DEPENDENT ON HOW MUCH THE COASTAL LOW
STRENGTHENS. FOR NOW WILL FORECAST A FROPA THROUGH THE REGION
THURSDAY WITH HIGH PRESSURE BUILDING INTO THE REGION THURSDAY NIGHT.
THE LATEST ECMWF/GFS ARE A LITTLE MORE AGGRESSIVE WITH THE MOISTURE
FIELDS ASSOCIATED WITH THE FRONT AND ISENTROPIC LIFT OVER THE
SOUTHERN CWA THURSDAY NIGHT. FOR NOW WILL KEEP GHOST 10 POPS IN THE
FORECAST THURSDAY NIGHT WITH OVERRUNNING ONLY EXPECTED TO PRODUCE
OVERCAST SKIES OVER THE SOUTHERN CWA DURING THAT PERIOD. REINFORCING
SHOT OF HIGH PRESSURE IS PROGGED TO BUILD INTO SOUTH TEXAS LATE
FRIDAY AS A LONG WAVE TROUGH DEVELOPS OVER THE EASTERN CONUS AND
SUBSIDENT NWLY FLOW ALOFT DEVELOPS OVER SOUTH TEXAS. SUBSIDENT
REGIME IS EXPECTED TO CONTINUE THROUGH SATURDAY NIGHT WITH RETURN
FLOW DEVELOPING SUNDAY. THINK THE GFS IS TOO AGGRESSIVE WITH THE
MOISTURE RETURN OVER THE WEEKEND AND SUBSEQUENT POPS. WILL SIDE WITH
THE RELATIVELY TAME MOISTURE FIELDS OF THE ECMWF AND SHOW A
MORE GRADUAL INCREASE IN MOISTURE WITH STREAMER SHOWERS POSSIBLE
OVER THE GULF/COASTAL COUNTIES SUNDAY NIGHT INTO EARLY MONDAY. ONLY
MADE MINOR TWEAKS TO THE CURRENT TEMPERATURE FORECAST AS BELOW
NORMAL READINGS ARE ANTICIPATED THROUGH THE BULK OF THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 51 59 47 61 45 / 10 50 90 50 10
VICTORIA 44 60 46 55 42 / 10 50 80 70 10
LAREDO 48 54 44 66 47 / 40 70 70 20 10
ALICE 47 59 47 62 43 / 30 50 80 40 10
ROCKPORT 52 61 47 58 47 / 10 50 90 70 10
COTULLA 44 56 46 64 41 / 20 50 70 20 10
KINGSVILLE 49 59 47 62 43 / 20 50 90 50 10
NAVY CORPUS 55 61 50 61 47 / 10 50 90 50 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JV/71...SHORT TERM
TM/95...LONG TERMHazardous weather outlook, Jan 14, 5:53 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CST MON JAN 14 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-151200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CST MON JAN 14 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TODAY AND TONIGHT
OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT
TODAY FOR THE COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE NEARSHORE AND
OFFSHORE WATERS TUESDAY AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS WITH GALE FORCE GUSTS ARE EXPECTED
ACROSS ALL THE WATERS TUESDAY NIGHT AND WEDNESDAY MORNING IN
RESPONSE TO A DEEPENING COASTAL LOW.
A COASTAL TROUGH AND A STRONG UPPER LEVEL DISTURBANCE WILL BRING
WIDESPREAD RAIN AND A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY MORNING. RAINFALL AMOUNTS WILL RANGE FROM 1/2 TO 1 INCH
ACROSS THE RIO GRANDE PLAINS AND BETWEEN 1 AND 1.5 INCHES FROM THE
COASTAL PLAINS EASTWARD TO THE COAST.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS ALL THE WATERS
THURSDAY AND SATURDAY BEHIND A PAIR OF COLD FRONTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED
87/85
In the hours before
Special weather statement, Jan 14, 1:58 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
158 PM CST MON JAN 14 2008
TXZ229>234-239>247-150430-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
158 PM CST MON JAN 14 2008
...SIGNIFICANT RAIN EXPECTED TUESDAY NIGHT AND WEDNESDAY MORNING...
A STRONG UPPER LEVEL DISTURBANCE OVER MEXICO ON TUESDAY WILL CROSS
SOUTH TEXAS TUESDAY NIGHT AND WEDNESDAY MORNING. A COASTAL LOW WILL
STRENGTHEN ACROSS THE WESTERN GULF OF MEXICO IN RESPONSE TO THIS
DISTURBANCE. WIDESPREAD RAIN AND A CHANCE OF THUNDERSTORMS IS
EXPECTED DURING THIS TIME. TOTAL RAINFALL AMOUNTS BY WEDNESDAY
WILL RANGE BETWEEN 1/2 AND 1 INCH OVER THE RIO GRANDE PLAINS...AND
BETWEEN 1 AND 1.5 INCHES FROM THE COASTAL PLAINS EASTWARD TO THE
COAST. IN ADDITION TO THE RAIN...WINDY CONDITIONS ARE EXPECTED
ALONG THE COAST WITH NORTHEAST WINDS SUSTAINING BETWEEN 20 AND 25
MPH WITH GUSTS BETWEEN 30 AND 35 MPH.
THE RAIN AND WIND WILL DIMINISH SIGNIFICANTLY BY WEDNESDAY
AFTERNOON AS THE COASTAL LOW DEPARTS TO THE NORTHEAST.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR
TELEVISION FOR THE LATEST WEATHER INFORMATION.
TM/BB
Wildfire, Jim Wells
- When
- January 14, 3:31 PM CST to 7:58 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
The Hunter Brothers Ranch fire began from unknown causes. The wildfire burned 200 acres off Hwy 281 North of FM 2044. (N 27 51.85, W 98 05.17). Five residences and five campers were threatened and saved. Two camper trailers destroyed. 4 fire departments, Alice EMC, Jim Wells County EMC, Texas Forest Service and DPS responded.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Washington, January 14, 20081 death · $10,000 · 2 events
- Heavy Snow in Massachusetts, January 14, 2008$437,000 · 15 events
- Winter Weather in Vermont, January 14, 2008$80,000 · 16 events
- Heavy Snow in Connecticut, January 14, 2008$73,000 · 3 events
- Heavy Snow in New Hampshire, January 14, 2008$30,000 · 3 events
- Heavy Snow in Rhode Island, January 14, 2008$30,000 · 1 event
- Heavy Snow in Maine, January 14, 200814 events
- Heavy Snow in Maine, January 14 to 15, 200810 events
- Heavy Snow in New Hampshire, January 14, 20089 events
- Dense Fog in California, January 14 to 15, 20084 events
- Heavy Snow in Michigan, January 14 to 15, 20083 events
- Winter Weather in West Virginia, January 14 to 15, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78778.